Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 14, 2021Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 14, 2021, 4:18 AM CDT for Pushmataha County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 4:18 AM CDT (09:18 UTC)
Expired
Aug 14, 2021, 4:45 AM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS84 KTSA 140918
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
418 AM CDT Sat Aug 14 2021
 
OKZ049-053-140945-
Choctaw OK-Pushmataha OK-
418 AM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Pushmataha
and northeastern Choctaw Counties through 445 AM CDT...

At 417 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Nashoba, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Rattan...                         Albion...
Clayton Lake State Park...        Snow...
Nashoba...                        Kiamichi...
Dunbar...                         Oleta...
Cloudy...                         Eubanks...
Corinne...                        Sobol...
Finley...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3444 9563 3468 9510 3468 9508 3455 9494
      3451 9494 3450 9505 3425 9505 3424 9515
      3408 9516 3402 9529
TIME...MOT...LOC 0917Z 314DEG 17KT 3440 9519 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:09 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 14, 3:09 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 AM CDT Sat Aug 14 2021

.DISCUSSION...
Showers and thunderstorms have largely diminished or exited the
area this morning which has left a rather stable atmosphere in its
wake with the exception of SE OK where ample amounts of MUCAPE
still exist. This area of instability will likely linger across SE
OK which will continue to allow for showers and storms to develop
through the day. The main change to the short term forecast has
come in the form of reducing PoPs across much of the area today.
It appears the activity from yesterday will likely leave the area
fairly stable and with the main boundary now south of the Red
River, there will be a lack of triggers to initiate convection
this afternoon. With that said, a few showers and storms seem
reasonable across NW AR thanks to higher terrain influences and
across far southeast Oklahoma closer to the aforementioned
boundary. Overall, it should be a nice day for most with
temperatures below normal and skies gradually clearing from north
to south.

The area will be within a weak trough for Sunday which will
continue to keep temperatures below normal and will keep a chance
for showers and storms in the forecast for parts of the area. PoPs
were generally painted along and south of I-40 (with the
exception of higher terrain influences across NW AR) closer to
where a surface boundary will be located. Storm chances will
likely be best across far southeast Oklahoma along the Red River.

Monday will likely be a transition day as surface flow begins to
reorient to be more from the south as a storm system moves onto
the central and southern plains. This will lead to an increase in
moisture and a gradual increase in temperatures through the week.
Thursday may see temperatures back to normal for this time of
year. These temperatures combined with the high dew points
expected will likely yield heat indices above 100 for most with
some locations exceeding 105. Precipitation will largely hold off
for most on Monday. The next storm system in the form of a short
wave will move into the region Tuesday bringing us our next best
chance for showers and storms. I thought about increasing PoPs for
Tuesday into the likely category but timing differences precluded
an upgrade. With that said, showers and storms are a good bet
across the area Tuesday and Wednesday as the short wave trough
swings through. Past Wednesday, model solutions differ on timing
and intensity but are in general agreement that another wave will
move through Thursday and/or Friday bringing us yet another round
of showers and storms.

Snider

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  70  89  68 /  10  10  10  10
FSM   87  70  89  70 /  30  20  20  10
MLC   87  69  88  68 /  40  20  20  10
BVO   87  66  86  64 /  10  10  10  10
FYV   84  66  86  63 /  20  20  20  10
BYV   85  65  85  64 /  20  10  20  10
MKO   86  70  86  68 /  20  10  20  10
MIO   87  66  86  64 /  10  10  10   0
F10   86  68  89  67 /  20  10  20  10
HHW   88  71  88  70 /  50  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....21
Hazardous weather outlook, Aug 13, 10:37 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1037 PM CDT Fri Aug 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1037 PM CDT Fri Aug 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms continue move slowly south and southeast
across parts of southeast Oklahoma late this evening. This activity
has weakened significantly over the past few hours and additional
severe weather is not expected. Some brief gusty winds and locally
heavy rainfall may still occur.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation Is Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The weather pattern will transition and favor daily isolated to
scattered storms this weekend through much of next week. Any
severe weather potential will likely remain isolated. Temperatures
will generally remain near or slightly below normals for mid August.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 14, 4:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 AM CDT Sat Aug 14 2021

OKZ049-053-140945-
Choctaw OK-Pushmataha OK-
418 AM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of central Pushmataha
and northeastern Choctaw Counties through 445 AM CDT...

At 417 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Nashoba, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Rattan...                         Albion...
Clayton Lake State Park...        Snow...
Nashoba...                        Kiamichi...
Dunbar...                         Oleta...
Cloudy...                         Eubanks...
Corinne...                        Sobol...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3444 9563 3468 9510 3468 9508 3455 9494
      3451 9494 3450 9505 3425 9505 3424 9515
      3408 9516 3402 9529
TIME...MOT...LOC 0917Z 314DEG 17KT 3440 9519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:04 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah41 min
Aug 13, 7:39 PM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah51 min
Aug 13, 7:41 PM CDTSpecial Weather StatementTSAPittsburg49 min
Aug 13, 8:27 PM CDTSpecial Weather StatementTSALeFlore, Pushmataha48 min
Aug 14, 4:48 AM CDTSpecial Weather StatementTSAChoctaw27 min
Aug 14, 6:44 AM CDTSpecial Weather StatementTSAChoctaw46 min
Aug 14, 7:16 AM CDTAreal Flood AdvisoryTSAChoctaw3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.